Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 5, 2006, 3:44 AM CST for 8 counties in Texas. It took effect at Feb 5, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2006, 3:44 AM CST (09:44 UTC)
- In effect from
- Feb 5, 2006, 10:00 AM CST
- Expired
- Feb 5, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 050944 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 344 AM CST SUN FEB 5 2006 ...STRONG SOUTH WINDS EXPECTED ACROSS DEEP SOUTH TEXAS TODAY... .A DEVELOPING LOW PRESSURE AREA WILL INCREASE THE SOUTHERLY WINDS ACROSS DEEP SOUTH TEXAS DURING THE LATE MORNING AND AFTERNOON HOURS. THESE STRONG WINDS WILL THEN WEAKEN AFTER SUNSET THIS EVENING. TXZ248>257-051900- /O.NEW.KBRO.WI.Y.0004.060205T1600Z-060206T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 344 AM CST SUN FEB 5 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. A LOW PRESSURE AREA DEVELOPING OVER THE TEXAS PANHANDLE REGION THIS MORNING WILL INCREASE THE SOUTHERLY SURFACE FLOW OVER DEEP SOUTH TEXAS LATER TODAY. THE SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE BY THE LATE MORNING AND AFTERNOON HOURS WITH SOME HIGHER GUSTS POSSIBLE. THESE STRONG SOUTHERLY WINDS WILL THEN BEGIN TO WEAKEN AFTER 6 PM THIS EVENING AND WILL DIMINISH INTO THE 10 TO 15 MPH RANGE BY LATE SUNDAY NIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPEECE
1 follow-up statement
000 WWUS74 KBRO 051900 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 100 PM CST SUN FEB 5 2006 TXZ248>257-060000- /O.CON.KBRO.WI.Y.0004.000000T0000Z-060206T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 100 PM CST SUN FEB 5 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL CONTINUE ACROSS DEEP SOUTH TEXAS THIS AFTERNOON. THESE STRONG WINDS WILL THEN BEGIN TO WEAKEN AFTER 6 PM THIS EVENING AND DIMINISH INTO THE 10 TO 15 MPH RANGE BY LATE TONIGHT. THE WINDS ARE OCCURRING AS A RESULT OF A TIGHT SURFACE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE TEXAS PANHANDLE REGION AND HIGHER PRESSURE OVER THE GULF OF MEXICO. A COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE AREA WILL MOVE ACROSS DEEP SOUTH TEXAS ON MONDAY. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:20 AM CST, 24 minutes earlier.
Area forecast discussion, Feb 5, 3:20 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 320 AM CST SUN FEB 5 2006 .DISCUSSION...A STRONG 500 MILLIBAR SHORT WAVE TROUGH DIGGING INTO THE SOUTH CENTRAL PLAINS IS DEVELOPING A VIGOROUS SURFACE LOW OVER THE PANHANDLE REGION OF TX/OK TODAY. THIS WILL TIGHTEN THE PGF OVER THE BRO CWA TODAY INCREASING THE SURFACE FLOW FROM THE SOUTH. THE KBRO VWP ALREADY SHOWS A DEVELOPING LLJ FROM THE SOUTH AT 25 TO 30 KNOTS AND THIS SHOULD HAVE NO TROUBLE MIXING DOWN TO THE SURFACE LATER THIS MORNING AND THIS AFTERNOON. THIS WILL PUSH THE SURFACE WINDS INTO WIND ADVISORY CRITERIA LATER TODAY AND WILL POST ONE FOR THE ENTIRE CWA FOR THE LATE MORNING AND AFTERNOON HOURS. THE 500 MILLIBAR TROUGH WILL EXIT OUT TO THE EAST ON MONDAY WHICH WILL USHER THROUGH ANOTHER COLD FRONT ON MONDAY. MOISTURE RETURN AHEAD OF THIS NEXT FRONT WILL REMAIN LIMITED WITH THE GFS ONLY INDICATING SOME RAIN POTENTIAL FOR THE OFFSHORE WATERS. OVERALL TEMPERATURES DROP DOWN CLOSER TO CLIMO IN THE WAKE OF THE FRONT AS COOLER CANADIAN AIR SPILL ACROSS THE CENTRAL AND EASTERN U.S. HOWEVER...PLENTY OF DIFFERENCES SHOW UP BETWEEN THE MAV AND MET FORECAST TEMPS AFTER THE FRONT FOR MONDAY AND TUESDAY AS THE MET IS QUITE COOLER THAN THE MAV NUMBERS. AT THE MOMENT...AM LEANING TOWARDS THE WARMER MAV TEMPS AS THE CAA INDICATED IN THE MET GUIDANCE APPEARS TO BE A LITTLE OVERDONE. THE 500 MB TROFFING PERSISTS OVER THE CENTRAL AND EASTERN U.S. INTO THE LONGER TERM PERIOD WHILE RIDGING BUILDS OVER THE WESTERN U.S. THIS WILL ALLOW REINFORCING SHOTS OF COOLER CANADIAN AIR TO ADVECT IN FROM THE NORTH KEEPING OVERALL TEMPERATURES NEAR TO A LITTLE ABOVE CLIMO THROUGH NEXT WEEKEND. THIS SYNOPTIC PATTERN REMAINS VERY DRY FOR DEEP SOUTH TEXAS AS THE 500 MILLIBAR FLOW FROM THE NW TENDS TO SHUT OFF ANY SIGNIFICANT MOISTURE RETURN FROM THE GULF OF MEX OR THE EASTERN PACIFIC. HOWEVER...A CLOSED 500 MB LOW ON THE EASTERN PACIFIC IS PROGGED TO UNDERCUT THE OVERALL RIDGING OVER THE WEST AND MOVES ALONG THE MEXICO/U.S. BORDER REGION EVENTUALLY PUSHING INTO TEXAS NEXT FRIDAY. THIS FEATURE PRODUCES SOME GOOD UPPER LEVEL PVA OVER THE REGION AS ANOTHER 500 MILLBAR TROF DIVES OUT OF CANADA. AT THE LOW LEVELS...EASTERLY FLOW ADVECTS IN SOME GOOD MOISTURE OFF OF THE GULF OF MEX FOR NEXT WEEKEND WHICH INTERACTS WITH THE EAST PAC TROUGH TO GENERATE SOME CLOUDS AND BETTER RAIN CHANCES FOR NEXT WEEKEND. AT THE MOMENT...WILL INCLUDE A MENTION OF SLIGHT CHANCE POPS AND WILL WAIT TO SEE WHAT FUTURE RUNS OF THE GFS PRODUCE WITH THIS SITUATION. && .FIRE WEATHER...THE INCREASED PGF...DRY SURFACE CONDITIONS... INCREASED FUEL LEVELS WILL REQUIRE A RED FLAG WARNING FOR THE WESTERN HALF OF THE CWA FOR THIS AFTERNOON. && .MARINE...AT 1 AM BUOY 020 REPORTED SOUTH WINDS AT 19 KNOTS WITH GUSTS TO 21 KNOTS AND SEAS AT 4 FEET WITH A 4 SECOND PERIOD. THE PRESSURE GRADIENT WILL INCREASE OVER THE MARINE AREAS TODAY IN ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA EARLY MONDAY. WINDS WILL BECOME STRONG FROM THE SOUTH TODAY AND THE WINDS AND SEAS WILL INCREASE TO SMALL CRAFT CONDITIONS OVER ALL OF THE MARINE AREAS TODAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE MARINE AREAS TODAY AND IS LIKELY TO CONTINUE OVER THE GULF COASTAL WATERS THROUGH TUESDAY. WINDS WILL SHIFT TO THE NORTH EARLY MONDAY. THE WINDS WILL DECREASE OVER THE MARINE AREAS MONDAY NIGHT AND WILL GRADUALLY SHIFT TO THE EAST BY TUESDAY. && .AVIATION...VFR CONDITIONS WITH LIGHT SOUTHERLY WINDS AND CLEAR SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. WINDS WILL INCREASE TODAY BECOMING STRONG AND GUSTY FROM THE SOUTH IN ADVANCE OF A COLD FRONT WHICH WILL MOVE THROUGH THE CWA EARLY MONDAY. VFR CONDITIONS WILL PREVAIL ACROSS THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 62 74 50 69 / 0 10 10 0 10 BROWNSVILLE 81 62 79 49 72 / 0 10 10 0 10 HARLINGEN 82 60 77 48 74 / 0 10 10 0 10 MCALLEN 84 58 80 47 75 / 0 10 10 0 10 RIO GRANDE CITY 85 54 76 45 74 / 0 10 10 0 10 SOUTH PADRE ISLAND 79 62 73 51 68 / 0 10 10 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR TXZ248>257 FROM 16Z TODAY THROUGH 00Z MONDAY. SMALL CRAFT ADVISORY GMZ130-132-135-150-155-170-175 FROM 09Z TODAY THROUGH 03Z MONDAY. RED FLAG WARNING TXZ248>250-252-253 FROM 18Z TODAY THROUGH 00Z MONDAY. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...63
Hazardous weather outlook, Feb 4, 7:00 PM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 700 PM CST SAT FEB 4 2006 TXZ248>257-051200- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 700 PM CST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG PRESSURE GRADIENT OVER THE WESTERN GULF OF MEXICO SUNDAY AND FRIDAY...COMBINED WITH THE PASSAGE OF A COLD FRONT ON MONDAY AND WEDNESDAY...WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS ALONG THE LOWER TEXAS COAST FOR MOST OF THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.